MAUDE Adverse Event Report: HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY

HOLOGIC, INC ATEC 0912-20; INSTRUMENT, BIOPSY
Model Number ATEC 0912-20
Medical Device Problem Codes Material Fragmentation (1261); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A device history record (dhr) review was conducted for the reported lot/serial number.The device was released meeting all qa specifications.
 
Event or Problem Description
It was reported that during and atec procedure on (b)(6) 2025, the user observed excessive "grease" around the opening of the tissue collection chamber.It is reported that the user utilized the device and successfully completed the patient procedure; however, observed a foreign particle in the tissue sample.No patient or user injury was reported, and no further information is currently available.
 
Additional Manufacturer Narrative
An investigation was conducted: it was reported that during and atec procedure on (b)(6) 2025, the user observed excessive "grease" around the opening of the tissue collection chamber.It is reported that the user utilized the device and successfully completed the patient procedure; however, observed a foreign particle in the tissue sample.No patient or user injury was reported.The device was returned to the post market quality laboratory for investigation.Visual inspection was conducted, and the inspection revealed the cut block damaged.Functional testing was not conducted.The visual inspection identified the cut block damaged, consistent with the initial evaluation, confirming the failure.The complaint was confirmed, and root cause analysis determined that the failure was attributable to the cut block, which was damaged, as identified during the visual inspection.According to the investigation, the foreign body visible in the tissue sample is probably a piece of cut block, which is biocompatible and most probably does not present any kind of risk or harm to the patient because of its composition.Conclusion: the reported issues have been confirmed, and the most probable root cause has been identified.A comprehensive review was conducted, including device history records, complaint data, and risk assessments.Capa/hra/ncr/scar are not deemed required at this moment by this event.Future events will be monitored and trended.Complaint confirmed: yes.Device history record (dhr) review: the dhr was reviewed for the corresponding lot, and no relevant risk factors were found in the manufacturing process.

Brand Name
ATEC 0912-20
Common Device Name
INSTRUMENT, BIOPSY
Manufacturer (Section D)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer (Section G)
HOLOGIC, INC
250 campus drive
marlborough MA 01752
Manufacturer Contact
dara smithers
600 technology drive
newark, DE 19702
MDR Report Key23328152
Report Number1222780-2025-00543
Device Sequence Number9910455
Product Code KNW
UDI-Device Identifier15420045504868
UDI-Public(01)15420045504868(17)270519(10)E25E19RH
Combination Product (Y/N)N
PMA/510(K) Number
K042290
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility,Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/29/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberATEC 0912-20
Device Catalogue NumberATEC 0912-20
Device Lot NumberE25E19RH
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/25/2025
Supplement Date Received by Manufacturer12/04/2025
Initial Report FDA Received Date10/17/2025
Supplement Report FDA Received Date12/29/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured05/19/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown